Hi, firstly let me just say how brilliant it is that you provide this facility and how informative your website is — thank you.
My question: Last year I was diagnosed with major depression and given fluoxetine. Initially 20mg, then 40mg and after 3 months 60mg — the reason for the increase was the symptoms were not lifting very well. One of the last effects to leave is “physical” (?) — this being neck pain, back pain on the left side of the body. When I last spoke to my psychiatrist he told me to give 60mg 6 months. This is nearly up and although there are some slight improvements in the back, the neck remains a throbbing, pounding ache that can cause headache, face ache or eye twitches. Can you please tell me if I am on the right tablet or do I need to try another and if so what happens when a person switches? Thank you for your time in reading this.
Prozac is an excellent medication. However, it is well-known for the “Prozac headache” and can also produce other physical side effects at higher doses. Your psychiatrist is the best person to advise you on these symptoms.
If you do need to switch antidepressants, it’s not a major issue. Thirty-five percent of folks need to switch medications. I might add that we have a variety of antidepressant medications available, including one, Cymbalta, that works very well with individuals with muscle and body ache problems such as fibromyalgia.
Please read our Important Disclaimer.
All clinical material on this site is peer reviewed by one or more clinical psychologists or other qualified mental health professionals. Originally published by Dr Greg Mulhauser, Managing Editor on .on and last reviewed or updated by